MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8832H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in 2210968-2021-02663 and (b)(4).Additional information was requested and the following information was obtained: no patient consequence.Procedure : implantation of an eventration plate.A manufacturing record evaluation was performed for the finished device batch number qebbrp, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on (b)(6) 2021 and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 04/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 analysis summary: the product was returned to ethicon inc for evaluation.Visual analysis of the returned sample determined that two unopened samples of product code 8832h was received for evaluation.Visual inspection of the unopened samples the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strands and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The device performed without any defect noted.Additionally, the product was returned to ethicon inc for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned sample determined that an opened sample of product code 8832h was received for evaluation.Clip off could be observed in the strand.The visual inspection concluded that in the barrel hole remnant suture was noted, the suture end is severely cut (damaged) and no further functional test could be performed due to the condition of the returned device.The clip off defect has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Events reported in 2210968-2021-02663 and 2210968-2021-02664.(b)(4).Date sent to fda: 04/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 3-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11560654
Report Number2210968-2021-02664
Device Sequence Number4182463
Product Code GAW
UDI-Device Identifier10705031021013
UDI-Public10705031021013
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number8832H
Device Catalogue Number8832H
Device Lot NumberQEBBRP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1